MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550310
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a cre- pulmonary dilatation balloon was used in the main airway during a balloon dilation procedure performed on (b)(6) 2022.During the procedure, the balloon reached the stenosis in the main airway, but burst when they applied pressure.The customer stated that no pieces of the balloon detached inside the patient.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.Impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation result the returned cre pulmonary dilatation balloon was analyzed and a visual examination found that the balloon was torn longitudinally.Microscopic inspection confirmed the balloon had a longitudinal tear.The catheter of the device was carefully inspected and no damages were found.No other problems with the device were noted.Media inspection of the photos provided by the customer show the device and pouch but no damages were observed.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The balloon longitudinal tear could have been interpreted by the customer as the reported event of balloon burst.This failure is likely to have occurred due to factors encountered during the procedure, such as excess pressure, interaction with other devices, or anatomical factors.It is possible that interaction with any kind of a sharp surface during or previous to the procedure could create friction on the balloon, causing a longitudinal tear.Demonstrating excessive force during handling or usage and/or forcing the device against significant resistance could result in device damage or loss of functionality.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15846032
Report Number3005099803-2022-06825
Device Sequence Number12257687
Product Code KTI
UDI-Device Identifier08714729456193
UDI-Public08714729456193
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model NumberM00550310
Device Catalogue Number5031
Device Lot Number0027226575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight65 KG